Top
10
Doctor insights on: Chemotherapy Induced Nausea And Vomiting

Share
1

1
Any suggestions for treating chronic nausea and vomiting with fibromyalgia?

Any suggestions for treating chronic nausea and vomiting with fibromyalgia?

Find cause of N & V.: Fibromyalgia is a syndrome of generalized pain and weakness in numerous parts of body. It is called a syndrome because one can not find any objective evidence of a problem. One mistake the pt and doc make is that once a person is labelled as having "fibromyalgia", there is a trap other sx are part of the syndrome: n & v is not. Doc needs to look for true cause, then rx will become clear. ...Read more

Dr. Oscar Novick
2,118 doctors shared insights

Vomiting (Definition)

Nausea is the sensation of having an urge to vomit. Vomiting is forcing the contents of the stomach up through the esophagus and ...Read more


2

2
Is the sancuso transdermal patch for chemotherapy induced nausea and vomiting really any better than pill medications or is it about equal in effect?

Is the sancuso transdermal patch for chemotherapy induced nausea and vomiting really any better than pill medications or is it about equal in effect?

"non-inferior": Sancuso = granisetron in a transdermal patch. A study compared the granisetron patch with granisetron pills. Statistically speaking, there was "non-inferiority;" in other words, one was as effective as the other. The advantage is in the convenience of the patch compared with taking a pill several times a day. (study was by Boccia RV et al, published in Support Care Cancer. 2011;19(10):1609.) ...Read more

3

3
Why does chemotherapy cause nausea and vomiting?

Why does chemotherapy cause nausea and vomiting?

It's a toxin: The brain has an area that triggers nausea and vomiting if something toxic gets in the body. This is what prevented early humans from dying after eating poisonous berries! chemotherapy triggers the same area of the brain, and the body tries to protect itself by vomiting. New anti-nausea drugs are so effective because they target the "vomit center" in the brain. ...Read more

See 1 more doctor answer
4

4
Why should I treat my nausea and vomiting during chemotherapy?

Why should I treat my nausea and vomiting during chemotherapy?

Helpful to healing: Too much nausea and vomiting may allow one to be dehydrated and undernourished and to feel just plain miserable. The last thing your body needs while fighting cancer. To treat nausea is to also allow one to be more comfortable during such a crucial time. There are several different regimens available, and your treating doctor will go over these with you. ...Read more

See 1 more doctor answer
5

5
What causes the nausea and vomiting during chemotherapy?

What causes the nausea and vomiting during chemotherapy?

Multiple: Esophageal and gastric(stomach) irritation and slough of sensitive surfaces . The drugs are effective but can be harsh to other systems. ...Read more

See 1 more doctor answer
6

6
What to expect with chemotherapy? Pain, nausea, vomiting?

What to expect with chemotherapy?  Pain, nausea, vomiting?

Expectations : Nausea should be expected. Vomiting can occur. Though, you should have access to plenty of medications for nausea. Many people have flushing or an odd taste while getting chemo. Pain would be very unusual. There are some chemo meds that can have an allergic effect, so rash and flu-like symptoms can occur. ...Read more

7

7
How can I fight chemotherapy induced nausea during breast cancer treatment?

How can I fight chemotherapy induced nausea during breast cancer treatment?

Medication: Begin with basic nausea medicines such as Compazine or phenergan, (promethazine) if not improved then more expensive medications such as Zofran or others. It also helps if patients avoid smells or foods that seem to trigger the symptom. Sometimes even perfumes and non food smells may be an issue and you can avoid them if suspected. Foods like crackers, 7-up, ginger ale or ginger root can help. ...Read more

See 2 more doctor answers
8

8
Azithromycin has induced severe nausea and vomiting. Vomit was initially greenish with consistency of snot. Now it is just green liquid. What do I do?

Azithromycin has induced severe nausea and vomiting. Vomit was initially greenish with consistency of snot. Now it is just green liquid. What do I do?

Azithromycin: Azithromycin can be taken with or without food, so try taking it with food. If that doesn't help, you should notify the provider who prescribed you the Azithromycin and tell them what you are experiencing. Sometimes antibiotics cause nausea. It is not necessarily a reason to stop the medication. ...Read more

10

10
I have nausea and vomiting everytime I eat for the past 4 months?

I have nausea and vomiting everytime I eat for the past 4 months?

This needs: medical evaluation. These sxs have gone on too long - needs to be assessed. Take care. ...Read more

Dr. Devon Webster
945 doctors shared insights

Chemotherapy (Definition)

The term chemotherapy typically is used to describe using chemicals to treat ...Read more


Dr. Stephen Noga
1,712 doctors shared insights

Nausea (Definition)

Nausea is the sensation of having ...Read more